Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: just starting Eve

Posted by bluedog on December 2, 2002, at 10:39:27

In reply to Re: just starting, posted by Eve on December 2, 2002, at 5:05:26

>
> One thing that happens to me alot is that i have alot of sudden twitches throughout my body - i take it that this is normal?
>
> One question to Mr. Cushing and Bluedog - how long were you on the drug before you seen its benefit? and how long did you have to remain on the drug? Are you drug free now?
>

Hi Eve

Similarly to Mr Cushing the side effects also lasted also about 2 weeks before they subsided for me. After that whenever I increased my dose I would have a new round of side effects but they were much milder than when I first went onto the drug and also did not last quite as long (usually about 4-7 days).

I noticed a lift in my mood after about 4 weeks and my mood also became much more stable at that time. I was on the drug for nearly 18 months the drug enabled me to remain functioning (and to hold down my job) despite my alcohol abuse. I know the drug was working for me because I twice attempted to cease using the drug and both times I crashed into a pretty severe depression within a week of stopping. I was able to stabilise my mood each time by recommencing the effexor. Because you are not abusing alcohol I believe that the drug will work much more efficiently for you than it did for me.

I am not drug free at the moment (I currently take 20mg of generic Prozac per day) but I am functioning at a much higher level than I have in years. I would go so far as to say that I am practically depression free at the moment but I continue to take anti-depressants because I am still treating my primary condition which is social anxiety. (depression is actually secondary to my social anxiety and was worsened by my alcohol abuse).

I would recommend that you give the effexor at least a 6-8 week trial to see if it's really going to help you but you will probably begin to notice some stabilising in your mood within 2-4 weeks.

I would also discuss any concerns you have with your doctor and you may even want to let him/her see a copy of what we have said in our posts in this thread and hopefully your doctor can confirm that our experiences are similar to other patients that he/she has started on effexor!!

keep well
bluedog


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bluedog thread:129698
URL: http://www.dr-bob.org/babble/20021127/msgs/130247.html